Monday, September 22, 2014
Wednesday, September 09, 2009 TeenMigraineSon, Community Member, asks

Q: Will Amitriptyline cause anger in teenagers?

My son has be diagnosed with Migraines and is taking Amitriptyline. His personality has changed where he is angry most of the time. Could this be a side affect of the Amitriptyline, or is this most likey because of the Migraines? His Migranes started about 9 months ago and he is 14 years old. He has been taking Amitriptyline for about 3 months and it seemed to help but he has recently had a number of Migraines since school has started back up.

Answer This
Answers (1)
Nancy Harris Bonk, Community Member
9/15/09 2:23pm

Hi TeenMigraineSon,

 

I'm so sorry to hear about your son. Amitriptyline (it's brand name is Elavil)  is an older medication often used for Migraine prevention. BUT, one of the potential side effects of this medication may be to become angry, cranky, easily upset, hostile, aggressive, restless, and hyperactive (mentally or physically), more depressed, or have thoughts about suicide or hurting yourself.

 

Having said that, if you son started these feelings soon after starting Amitriplyline,(or even soon after)  you may want to call your doctor right away to discuss the problem. I'm sure your son doesn't want to be angry all the time.

 

Please let me know how you and your son make out, ok? 

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By TeenMigraineSon, Community Member— Last Modified: 12/22/10, First Published: 09/09/09